# SDR 97ZZZX1948

- Difficulty date: April 17, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N5133J
- Make and model: Cessna 310R
- Aircraft serial: 310R0253
- Engine: Cont IO520M
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Stud
- Part number: 6461401
- Condition: Broken
- Location: Nr 4 Cylinder
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 100-HOUR INSPECTION, MECHANIC NOTICED UPPER RIGHT (MOST AFT) STUD WAS BROKEN ON THE NR 4 CYLINDER PAD.  THE STUD WAS BROKEN FLUSH WITH CYLINDER BASE.  SUBMITTER SUSPECTS TIME IN SERVICE IS THE MAIN CAUSE FOR BREAKAGE OF THIS STUD.  THERE IS NO WAY TO DETERMINE THE TOTAL TIME OF THIS STUD, OR THE CRANKCASE DUE TO A REMOVABLE DATA PLATE.  WHILE THE NEWER CRANKCASES INCORPORATE A 7TH STUD, THE OLDER CASES RELY ON THE EXISITNG STUDS TO RETAIN THE CYLINDERS AND SHOULD BE REPLACED AT EACH OVERHAUL.  SUBMITTER SUGGESTS THE MANUFACTURER (TCM) BE REQUIRED TO STAMP ITS CASES TO BETTER ENABLE TOTAL TIME TRACTABILITY.
